Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 45, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this severe thunderstorm warning at Apr 25, 2007, 2:45 AM CDT for 7 counties in Texas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 25, 2007, 2:45 AM CDT (07:45 UTC)
- Expired
- Apr 25, 2007, 3:45 AM CDT
- In force
- 60 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Counties, with a storm outline in the text
Counties Austin County, TX, Brazos County, TX, Burleson County, TX, Grimes County, TX, Waller County, TX, Washington County, TX, Wharton County, TX
The radar
The Ft Hood radar (KGRK), 125 km from the middle of the area, began a volume at 07:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 25, 1:40 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 7.8 hours before the alert went out and 290 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2037 J/kg
- Mixed-layer CIN
- -328 J/kg
- Mixed-layer LCL
- 785 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 172 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 2:15 AM CDT, 30 minutes earlier.
Area forecast discussion, Apr 25, 2:15 AM CDT, 30 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
215 AM CDT WED APR 25 2007
.UPDATE...HAVE ALREADY UPDATED ZONES/GRIDS FOR TORNADO WATCH FOR
SOUTHEAST TEXAS THROUGH 9 AM THIS MORNING. LARGE MCS OVER
SOUTH CENTRAL TX MOVING EASTWARD INTO EXTREME WESTERN PORTIONS OF
THE CWA AS WE SPEAK. 32
&&
.PREV DISCUSSION... /ISSUED 845 PM CDT TUE APR 24 2007/
PREVIOUS DISCUSSION ON THE MARK WITH SEVERE POTENTIAL OVER THE
NORTH LATER TONIGHT AND HEAVY RAIN POTENTIAL AREAWIDE LATE TONIGHT
INTO WEDNESDAY MORNING. 00Z CRP SOUNDING STRONGLY CAPPED WITH 850
TEMPS AT 23C WHILE 00Z LCH SOUNDING AT 15C. WE ARE...AS ALWAYS IN
THE MIDDLE. PWS NOT VERY STOUT AT CRP OR LCH AND YET SATELLITE
DERIVED PWS ARE NEAR 1.8 INCHES AT IAH. 250 MB WINDS ARE DIVERGENT
AND DIVERGENCE IS EXPECTED TO INCREASE THROUGH WEDNESDAY MORNING.
WILL MAINTAIN CURRENT SEVERE AND HEAVY RAIN WORDING. NO CHANGES TO
THE FLOOD WATCH EITHER AS HEAVY RAIN WILL NOT DEVELOP NEAR THE
COAST UNTIL WEDNESDAY MORNING. HAVE RAISED POPS FOR WEDNESDAY
MORNING AS CONVECTION WILL BE SLOW TO ARRIVE AND SLOW TO LEAVE.
AM CONCERNED WITH HEAVY RAIN THREAT LATE TONIGHT AND EARLY
WEDNESDAY. STORMS WILL TRAIN ALONG THE APPROACHING BOUNDARY. UPPER
LEVEL WINDS REMAIN STRONGLY DIVERGENT AND CORFIDI VECTORS SUGGEST
SOME BACKBUILDING AND TRAINING ECHOES. FLASH FLOOD DECISION TREE
SUPPORTS SOME RAINFALL TOTALS IN EXCESS OF 8 INCHES. TIDES ARE UP
AS WELL SO BAYOUS WILL DISCHARGE SLOWLY. 43
PREV DISCUSSION... /ISSUED 735 PM CDT TUE APR 24 2007/
AVIATION...MADE SOME TSTM TIMING ADJUSTMENTS WITH THE 0Z TAF
PACKAGE. ALSO DECIDED TO PUT TSRA IN THE PREVAILING GROUP FOR
SEVERAL HOURS BEGINNING LATE TONIGHT AND EXTENDING INTO TOMORROW
MORNING AS A TRAINING AREA OF TSTMS IS EXPECTED TO BE PERSISTENT.
INITIAL LINE OF TSRA MAY PRODUCE STRONG WINDS AFT 6Z ACROSS
WESTERN AREAS...STILL WAITING TO SEE HOW THIS WILL EVOLVE TO OUR
WEST. DRY LINE/SFC TROF WILL ADVANCE EASTWARD ACROSS SE TX WED AFT
AND END THE TSTM THREAT FROM WEST TO EAST. MVFR/IFR CEILINGS WILL
PERSIST INTO THE MID MORNING HOURS TOMORROW. 33
PREV DISCUSSION (317 PM)...
STRONG CAPPING HAS KEPT A LID ON TSRA DEVELOPMENT OVER SE TX THIS
AFTN...ALTHOUGH SCATTERED -SHRA HAVE DEVELOPED GIVEN DEEP MOISTURE
IN PLACE. THINK CAPPING WILL KEEP ONGOING CONVECTION TO THE NORTH
OF CWA WITH A CONTINUATION OF JUST SCATTERED PATCHY LIGHT
RAIN/SHOWERS FOR THE EVENING HOURS.
GIVEN GOOD RUN TO RUN CONSISTENCY AMONG THE MODELS...WE HAVE HIGH
CONFIDENCE ON THE HEAVY RAIN/SEVERE THREAT OVERNIGHT/EARLY WEDNESDAY.
UPPER DIFLUENCE WILL INCREASE OVERNIGHT AS CWA GOES INTO RIGHT
REAR QUAD OF JET MAX. 40 KNOT LOW LEVEL JET WILL PERSIST KEEPING
PWS IN THE 1.6-1.9 INCH RANGE AND 850 MB DEWPOINTS 10-12C. STRONG
IMPULSE IS EXPECTED TO GENERATE STRONG TSRA OVER CENTRAL/SOUTH
CENTRAL TX THIS EVENING. THIS ACTIVITY WILL EVOLVE INTO A MCS
WHICH WILL MOVE INTO OUR NW ZONES 06-09Z. SPC JUST UPGRADED TO A
HIGH RISK OVER CENTRAL/NE TX BORDERING OUR CWA. SHEAR PROFILES
SUPPORT A CONTINUED SEVERE THREAT AS MCS MOVES INTO OUR CWA.
PRIMARY THREATS WILL BE DAMAGING WINDS AND ISOLATED TORNADOES WITH
A LESSER THREAT OF HAIL. GREATEST THREAT OVER THE NW HALF OF THE
AREA. MCS WILL BE FAIRLY SLOW MOVING WITH TRAINING OF STORMS
LIKELY. HPC HAS PLACED THE NRN 2/3 OF THE CWA IN MODERATE RISK FOR
EXCESSIVE RAINFALL. GIVEN THE HIGH CONFIDENCE IN THE FORECAST HAVE
DECIDED TO ISSUE A FLOOD WATCH FOR ALL BUT THE COASTAL COUNTIES
FROM MIDNIGHT TO NOON WEDNESDAY. HPC/GFS/NAM ALL FORECASTING A
SOLID 2 TO 4 INCHES OF QPF OVER AREAS ALONG AND NORTH OF I-10...
WITH ISOLATED AMOUNTS IN EXCESS OF 5 INCHES POSSIBLE. FURTHER
SOUTH...ANTICIPATING RAINFALL AMOUNTS OF 1 TO 2 INCHES WITH
ISOLATED TOTALS UP TO 4 INCHES.
MCS SHOULD CLEAR OUT OF SE TX BY MIDDAY WEDNESDAY...FOLLOWED BY
PARTIAL CLEARING IN THE AFTN. HOWEVER...FRONT/DRYLINE WILL LIKELY
REMAIN WEST OF CWA UNTIL THE EVENING. 12Z NAM FORECASTS CONVECTIVE
REDEVELOPMENT AS THE FRONT REACHES OUR ERN ZONES WED EVENING. NAM
FCST SOUNDINGS SHOW STEEP LAPSE RATES/HIGH CAPE AND SUGGEST ANY
ISOLATED STORMS THAT REDEVELOP WILL HAVE SEVERE POTENTIAL. HAVE
DECIDED TO PLACE 20 POPS IN THE FCST WED EVENING...ALTHOUGH
CONFIDENCE IS LOW THAT ATMOSPHERE CAN RECOVER FROM MCS IN TIME.
NICE WEATHER EXPECTED THU/FRI AS WEAK SFC HIGH SETTLES OVER SE TX.
MODELS ARE STILL ALL OVER THE PLACE ON THE PATTERN FOR THIS WEEKEND/
EARLY NEXT WEEK. THE MAJORITY OF THE MODELS FORECAST NW FLOW ALOFT
WITH A WEAK FRONT CROSSING THE CWA SATURDAY. THIS IS THE SOLUTION
FOLLOWED IN THIS FORECAST. HAVE PLACED 20 POPS IN THE FCST FRI
NIGHT/SATURDAY AND LEFT IT AT THAT.
MARINE...
LOW-LEVEL JET FIRMLY IN PLACE AS STRONG ONSHORE WINDS HAVE BROUGHT
THE SCA TO BEAR FOR THE SHORT-TERM TIME PERIOD. THE SLIGHTLY ELEV-
ATED TIDES TO REMAIN IN PLACE FOR THE DURATION OF THE STRONG WINDS.
STILL LOOKING FOR A ROUND OF STRONG/SEVERE TSRA COMING IN FROM THE
N/NW OVERNIGHT AND MAKING ITS WAY TO THE COASTLINE JUST BEFORE SUN
RISE. BRIEF OFFSHORE FLOW IN THE WAKE OF THE STORMS TO BECOME VAR-
IABLE LATE WED AFTN JUST AHEAD OF THE WEAK FRONT...THEN SELY AGAIN
IN THE EVE. FRONTAL PASSAGE EXPECTED LATE WED NIGHT/EARLY THU MORN.
AGAIN THE OFFSHORE WINDS WILL BE BRIEF AS THE MAIN WX SYSTEM MOVES
QUICKLY NE WITH TIME. THE EXTENDED GUIDANCE HINTING AT A VERY WEAK
BACKDOOR FRONT LATE SAT/EARLY SUN BUT CONFIDENCE IS LOW CONCERNING
THIS FEATURE. SO WILL JUST KEEP WITH A LIGHT/MODERATE ONSHORE FLOW
THROUGH THE WEEKEND AT THIS TIME.
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 82 55 80 57 83 / 80 0 0 0 10
HOUSTON (IAH) 80 61 80 59 83 / 100 10 0 0 10
GALVESTON (GLS) 77 67 79 66 79 / 100 10 0 0 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...FLOOD WATCH UNTIL NOON CDT TODAY FOR THE FOLLOWING ZONES:
AUSTIN...BRAZOS...BURLESON...COLORADO...FORT BEND...
GRIMES...HARRIS...HOUSTON...LIBERTY...MADISON...
MONTGOMERY...POLK...SAN JACINTO...TRINITY...WALKER...
WALLER...WASHINGTON...WHARTON.
GM...SMALL CRAFT ADVISORY UNTIL 11 AM CDT THIS MORNING FOR THE
FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY...WATERS
FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM...
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL 5 PM CDT THIS AFTERNOON FOR THE
FOLLOWING ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP
CHANNEL 20 NM TO 60 NM...WATERS FROM HIGH ISLAND TO
FREEPORT 20 TO 60 NM.
&&
DISCUSSION...32
AVIATION/MARINE...47/43Hazardous weather outlook, Apr 24, 9:10 PM CDT, 5 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 910 PM CDT TUE APR 24 2007 TXZ163-164-176>179-195>200-210>214-226-227-235>238-260215- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 910 PM CDT TUE APR 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TONIGHT A LARGE COMPLEX OF STRONG TO SEVERE THUNDERSTORMS IS EXPECTED TO DEVELOP OVER CENTRAL AND SOUTH CENTRAL TEXAS THIS EVENING AS AN UPPER LEVEL DISTURBANCE APPROACHES FROM THE WEST. THIS COMPLEX OF STORMS IS EXPECTED TO ENTER THE NORTHWEST PORTIONS OF SOUTHEAST TEXAS AROUND OR SHORTLY AFTER MIDNIGHT AND CROSS THE REMAINDER OF THE AREA THROUGH MID MORNING WEDNESDAY. GIVEN THE STRONG SHEAR PROFILE IN THE LOWER LEVELS OF THE ATMOSPHERE...SOME OF THE STORMS WILL LIKELY BECOME SEVERE. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TO THE NORTH AND WEST OF A LINE FROM COLUMBUS TO CONROE TO LIVINGSTON AND A SLIGHT RISK TO THE SOUTH AND EAST OF THAT LINE. THE PRIMARY SEVERE WEATHER THREATS WILL BE DAMAGING STRAIGHT-LINE WINDS AND ISOLATED TORNADOES WITH A LESSER THREAT OF LARGE HAIL. THE COMPLEX OF STORMS IS EXPECTED TO BE RELATIVELY SLOW MOVING WITH TRAINING OF INDIVIDUAL STORM CELLS LIKELY. RAINFALL AMOUNTS FROM MIDNIGHT TONIGHT TO NOON WEDNESDAY WILL AVERAGE 2 TO 4 INCHES FOR AREAS NORTH OF A WHARTON TO PEARLAND TO WINNIE LINE. ISOLATED TOTALS OF 6 TO 8 INCHES WILL BE POSSIBLE IN THIS AREA. GIVEN THAT THIS RAIN WILL FALL IN A RELATIVELY SHORT PERIOD OF TIME... SIGNIFICANT FLOODING WILL BE POSSIBLE. FURTHER SOUTH OVER THE COASTAL COUNTIES...RAINFALL AMOUNTS WILL AVERAGE AROUND AN INCH WITH ISOLATED TOTALS OF 2 TO 3 INCHES POSSIBLE. A FLOOD WATCH HAS BEEN ISSUED FOR ALL BUT THE COASTAL COUNTIES OF SOUTHEAST TEXAS. A FLOOD WATCH MEANS RAPIDLY RISING WATER OR FLOODING IS POSSIBLE WITHIN THE WATCH AREA. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY. MOVE UP TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. .DAY TWO...WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT THE LARGE COMPLEX OF THUNDERSTORMS SHOULD MOVE OUT OF SOUTHEAST TEXAS BY MIDDAY. THE POTENTIAL EXISTS FOR ISOLATED THUNDERSTORMS TO REDEVELOP OVER THE EASTERN HALF OF SOUTHEAST TEXAS WEDNESDAY EVENING AS THE COLD FRONT MOVES INTO THE AREA. IF STORMS ARE ABLE TO REDEVELOP...THEY WILL HAVE THE POTENTIAL TO BECOME SEVERE PRODUCING LARGE HAIL AND DAMAGING DOWNBURST WINDS. HOWEVER... OVERALL CONFIDENCE IS LOW THAT THE ATMOSPHERE WILL DESTABILIZE SUFFICIENTLY TO SUPPORT STORM REDEVELOPMENT. .DAYS THREE THROUGH SEVEN...THURSDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY TONIGHT AND WEDNESDAY MORNING.
In the hours before
Special weather statement, Apr 24, 10:06 PM CDT, 4 hours 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1006 PM CDT TUE APR 24 2007 TXZ163-164-176>179-195>200-210>214-226-227-235>238-250715- HOUSTON-TRINITY-MADISON-WALKER-SAN JACINTO-POLK-BURLESON-BRAZOS- WASHINGTON-GRIMES-MONTGOMERY-LIBERTY-COLORADO-AUSTIN-WALLER- HARRIS-CHAMBERS-WHARTON-FORT BEND-JACKSON-MATAGORDA-BRAZORIA- GALVESTON- INCLUDING THE CITIES OF...CROCKETT...TRINITY...GROVETON... MADISONVILLE...HUNTSVILLE...SHEPHERD...COLDSPRING...LIVINGSTON... CORRIGAN...ONALASKA...CALDWELL...LAKE SOMERVILLE... COLLEGE STATION...BRYAN...BRENHAM...NAVASOTA...THE WOODLANDS... CONROE...WILLIS...LIBERTY...CLEVELAND...DAYTON...COLUMBUS... EAGLE LAKE...WEIMAR...SEALY...BELLVILLE...HEMPSTEAD... PRAIRIE VIEW...BROOKSHIRE...HOUSTON...PASADENA...KATY...TOMBALL... HUMBLE...WINNIE...MONT BELVIEU...ANAHUAC...EL CAMPO...WHARTON... PIERCE...SUGAR LAND...MISSOURI CITY...RICHMOND...ROSENBERG... EDNA...BAY CITY...PALACIOS...PEARLAND...LAKE JACKSON...ALVIN... ANGLETON...FREEPORT...LEAGUE CITY...TEXAS CITY...FRIENDSWOOD... GALVESTON 1006 PM CDT TUE APR 24 2007 ...STRONG WINDS AFFECTING PARTS OF SOUTHEAST TEXAS... STRONG WINDS ALOFT ARE OCCASIONALLY MIXING DOWN TO THE SURFACE AS WEAK SHOWERS MOVE ACROSS THE AREA. SUSTAINED WINDS ARE EXPECTED TO AVERAGE BETWEEN 15 AND 20 MPH THROUGH MIDNIGHT AND DECREASE TOWARD SUNRISE. WIND GUSTS COULD BRIEFLY EXCEED 40 MPH AT TIMES THROUGH MIDNIGHT. A CLUSTER OF STRONG TO SEVERE STORMS WILL CROSS SOUTHEAST TEXAS TOWARD MORNING. WINDS ASSOCIATED WITH THESE STORMS COULD EXCEED 50 MPH.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 1:54 AM CDT | Severe Thunderstorm Warning | HGX | Burleson | 26 min |
| Apr 25, 2:18 AM CDT | Severe Thunderstorm Warning | HGX | Colorado | 42 min |
| Apr 25, 2:37 AM CDT | Severe Thunderstorm Warning | HGX | Burleson | 23 min |
| Apr 25, 3:09 AM CDT | Severe Thunderstorm Warning | HGX | Colorado | 21 min |
| Apr 25, 3:31 AM CDT | Severe Thunderstorm Warning | HGX | Harris, Montgomery | 59 min |
| Apr 25, 8:30 AM CDT | Severe Thunderstorm Warning | HGX | Jackson | 45 min |
| Apr 25, 8:35 AM CDT | Severe Thunderstorm Warning | HGX | Wharton | 55 min |
| Apr 25, 10:25 AM CDT | Tornado Warning | HGX | Brazoria, Matagorda | 50 min |
| Apr 25, 11:57 AM CDT | Special Marine Warning | HGX | 63 min | |
| Apr 25, 1:30 PM CDT | Special Marine Warning | HGX | 60 min | |
| Apr 25, 2:31 PM CDT | Special Marine Warning | HGX | 89 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.